MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B407
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? on what tissue layer was the interceed used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop of the stratafix suture secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed with the stratafix suture prior to closure? please describe the patient manifestations of the reported abscess (severity, appearance, systemic or local infection).Please provide the onset date/time of abscess formation from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? please provide the lot numbers of the stratafix sutures, if available.Please provide the lot number of the interceed, if available.Will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a caesarean section on (b)(6) 2025 and a barbed suture was used for 2 layer suture on the myometrium.Post-op.An abscess was found on the suturing site of the myometrium a few days later after surgery.Reoperation and drainage were performed.The patient was stable after the reoperation.The doctor commented that the patient had ruptured water and was at risk of intrauterine infection.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: age, weight, and bmi are unknown.The patient is female.Date of index surgical procedure? unknown.On what tissue layer was the interceed used? interceed was applied on top of the uterine myometrium.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown.Was the fixation loop of the stratafix suture secured to tissue at the initiation of suture use during the index procedure? unknown.Was at least one reverse stitch performed with the stratafix suture prior to closure? unknown.Please describe the patient manifestations of the reported abscess (severity, appearance, systemic or local infection).An abscess was observed at the uterine myometrial suture site.The severity, appearance, and whether the infection was systemic or localized are unknown.Please provide the onset date/time of abscess formation from the initial surgical procedure.Several days postoperatively.Exact date is unknown.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? the patient had experienced premature rupture of membranes, which posed a risk of intrauterine infection.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unknown.Were cultures performed? if so, please provide the results.Unknown.Please describe any medical intervention performed including medication name and results.A re-laparotomy was performed, and drainage was carried out.The specific medications used and their outcomes are unknown.Were any pre-op cleansing procedures changed recently? if yes, please describe.Unknown.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unknown.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.Not available.What is the physician¿s opinion as to the etiology of or contributing factors to this event? it was suggested that interrupted sutures may have been more appropriate than continuous suturing with stratafix spiral pds plus for closure of the uterine myometrium.Additionally, the possibility that interceed or other adhesion prevention materials may have served as a source of infection cannot be ruled out.What is the patient's current status? it was said that the patient was stabilized after the reoperation.Please provide the lot numbers of the stratafix sutures, if available.Unknown.Please provide the lot number of the interceed, if available.Unknown.Will product be returned? if so, please provide the return date and tracking information.The product will not be returned.

Brand Name
SFXSPI PDS+ UNI VIO 18IN 0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22965359
Report Number2210968-2025-10130
Device Sequence Number9137322
Product Code NEW
UDI-Device Identifier10705031236103
UDI-Public10705031236103
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale